MAUDE Adverse Event Report: CORDIS US CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there was a crack at the luer lock connection of a 6 f inifiniti judkins left (jl) 4 100 cm diagnostic catheter.The device was not used in the patient and there was no reported patient injury.The device was removed from the packaging and was flushed with saline when it was noticed that there was leaking from syringe.The device never entered patient.The device was stored and prepped as per the instructions for use (ifu).The user is trained to the device.The procedure was completed by replacing the catheter with an unknown catheter.Additional information was requested but not provided.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6.As reported, there was a crack at the luer lock connection of a 6 f infiniti judkins left (jl) 4 100cm diagnostic catheter.The device was not used in the patient and there was no reported patient injury.The device was removed from the packaging and was flushed with saline when it was noticed that there was leaking from syringe.The device never entered patient.The device was stored and prepped as per the instructions for use (ifu).The user is trained to the device.The procedure was completed by replacing the catheter with an unknown catheter.Additional information was requested but not provided.One non-sterile ¿cath f4 inf jl 4 100cm¿ unit was received for analysis.During visual inspection, no apparent damages, leakages, or cracks were observed on the hub and body of the catheter.Dimensional analysis was performed to review and verify the measurement of the thread outer diameter and found within specification.For functional analysis, the catheter was flushed and a leak flowing through a crack on the hub was seen.For microscopic analysis, an amplified image of the hub was taken with a vision system.The crack located on the top of the hub was observed and it extends along the luer hub body.Sem analysis was performed on the crack and it presented evidence of fatigue striations and plastic deformation.No other anomalies were observed during sem analysis.The customer¿s complaint, reported as ¿luer hub-cracked,¿ was confirmed during functional testing, where evidence of a crack was found.The fatigue striations and plastic deformations found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the plastic material was subjected to a tensile force that exceeded the hub component material¿s yield strength prior to the damage.However, the source of the excessive force cannot be determined users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21175680
Report Number9616099-2025-00077
Device Sequence Number8537453
Product Code DQO
UDI-Device Identifier10705032014601
UDI-Public(01)10705032014601(17)270331(10)18304346
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number538420
Device Lot Number18304346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown